Heavy Snow, Spokane Area
- When
- November 25, 7:00 AM PST to November 27, 7:00 PM PST
- Where
- Spokane Area forecast zone
- Reported by
- Public
- Coordinates
- 47.599, -117.911 (the zone’s center; the record gives no point)
Heavy snow fell over the Spokane area and Northeast Washington Mountains. A period of moderate to locally heavy accumulations occurred on the 25th as a warm front passed through.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
Heavy snow fell over the Spokane area and Northeast Washington Mountains. A period of moderate to locally heavy accumulations occurred on the 25th as a warm front passed through. Then after a break early on the 26th, snow increased again and became heavy at times as a cold front slowly moved through the area. Snow accumulations over the three day period ranged from six to ten inches, with locally higher amounts. The National Weather Service office near Airway Heights recorded 11 inches of snow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Nov 25, 4:06 AM PST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
406 AM PST THU NOV 25 2010
.SYNOPSIS...
TEMPERATURES SHOULD RISE TODAY AND TOMORROW AS WARMER AIR IS
INJECTED INTO THE REGION WITH THE NEXT SYSTEM APPROACHING. THE
THANKSGIVING TRAVEL PERIOD WILL BECOME INCREASINGLY HAZARDOUS
BEGINNING TONIGHT AND CONTINUING THROUGH SATURDAY AS ACCUMULATING
SNOWFALL WILL BE LIKELY. MORE STORM SYSTEMS ARE PROBABLE THROUGH
THE MIDDLE OF NEXT WEEK AS WELL.
&&
.DISCUSSION...
TODAY AND TONIGHT...A POSITIVELY TILTED RIDGE WILL SWING THROUGH
THE REGION. THIS WILL PLACE US IN A NORTHERLY NORTHWESTERLY FLOW
PATTERN DURING THE MORNING AND AFTERNOON HOURS...THEN TRANSITION
INTO A WESTERLY SOUTHWESTERLY FLOW PATTERN OVERNIGHT. POPS FOR THIS
AFTERNOON WILL BE IN THE SLIGHT CHANCE TO CHANCE CATEGORY ACROSS
MAINLY THE NORTHEASTERN HALF OF THE CWA AND THE EASTERN HALF OF
THE NORTHERN CASCADES AS WE DO NOT GET OUR BEST MOISTURE TAP UNTIL
THE FLOW TURNS MORE SOUTHWESTERLY TONIGHT. THE GENERAL IDEA WILL
BE FOR INCREASING CHANCES FOR PCPN TONIGHT WITH WEAK ISENTROPIC
ACCENT. TEMPS WILL REMAIN COLD ENOUGH FOR ALL PCPN TO FALL AS SNOW
ACROSS THE REGION. THE CASCADE CREST WILL LIKELY SEE SIGNIFICANT
ACCUMULATIONS...ESPECIALLY AS WE MOVE INTO THE TONIGHT PERIOD. ALL
OTHER AREAS WILL SEE MUCH LIGHTER ACCUMULATIONS WITH THE FOCUS
AGAIN IN THE NORTHEAST AND THE NORTHERN PANHANDLE...WHICH WILL SEE
SNOWFALL IN THE RANGE OF 2 TO 4 INCHES TONIGHT. ACROSS THE
BASIN...WE ARE LOOKING AT SNOWFALL MORE IN THE RANGE OF 1 TO 2
INCHES. TEMPS WILL CONTINUE TO REBOUND AS WE INJECT WARMER AIR
INTO THE REGION WITH HIGHS IN THE TEENS TO LOW 20S...LOW TEMPS
COULD VERY WELL OCCUR AT MIDNIGHT AS TEMPS WILL LIKELY CONTINUE TO
JUST RISE THROUGH THE NIGHT. /SVH
FRIDAY THROUGH SATURDAY...LIGHT PERSISTENT SNOW WILL CONTINUE
THROUGH SATURDAY AS AN UPPER LEVEL TROUGH MOVES INTO THE AREA WITH
SEVERAL DISTURBANCES MOVING THROUGH. GOOD ISENTROPIC LIFT ALONG
WITH DECENT UPPER LEVEL SUPPORT WILL ASSIST IN KEEPING THE SNOW
FALLING. COLD TEMPERATURES ALREADY IN PLACE WILL ALLOW SNOW TO
FALL TO THE VALLEY FLOORS. THE BEST AREA FOR SNOW LOOKS TO BE
EAST OF A LINE FROM COLVILLE SOUTH TO PULLMAN. IN ADDITION TO THE
SNOW...A WARM TONGUE OF ABOVE FREEZING TEMPERATURES WILL CREEP
INTO SOUTHERN ADAMS AND WESTERN WHITMAN COUNTIES FOR A CHANCE OF
FREEZING RAIN FRIDAY. LOOKING AT SOUNDING PROFILES...IT LOOKS
FAIRLY MINIMAL AS THE AREA ABOVE ZERO IS SO SMALL THAT IT WOULD BE
DIFFICULT FOR A PARTICLE TO MELT IN THAT SMALL OF AN AREA. WILL
CONTINUE THE WATCH FOR MUCH OF EASTERN WA AND NORTH ID. HAVE
DECREASED SNOW AMOUNTS A LITTLE GIVEN THE LATEST MODEL
GUIDANCE...5 TO 9 INCHES IN THE VALLEYS SEEMS REASONABLE BY
SATURDAY NIGHT. ALSO SHORTENED THE TIME OF THE WATCH AND DON'T
HAVE IT STARTING UNTIL 12Z FRI AS THUR NIGHT SNOW ACCUMULATIONS
ARE EXPECTED TO BE FAIRLY LIGHT. AS THE FRONT SAGS TO THE
SOUTHEAST THERE MAY BE ADDITIONAL HIGHLIGHTS NEEDED FOR THE CAMAS
PRAIRIE ON SATURDAY.
SUNDAY THROUGH WEDNESDAY...AN UPPER LEVEL RIDGE BEGINS TO BUILD
ACROSS THE EASTERN PACIFIC PROVIDING DRIER NORTHWEST FLOW. WILL
STILL MENTION SOME POSSIBLE SNOW SHOWERS MAINLY ACROSS THE
MOUNTAINS THROUGH THIS PERIOD. THE RIDGE SHIFTS EAST MONDAY AND
MONDAY NIGHT WITH A SYSTEM MOVING IN TUESDAY AND WEDNESDAY.
DATYTIME TEMPERATURES THROUGH WILL REMAIN BELOW AVERAGE WITH
OVERNIGHT TEMPS AT OR BELOW AVERAGE READINGS FOR THIS TIME OF THE
YEAR. /NISBET
&&
.AVIATION...
CONDITIONS WILL CONTINUE TO DEGRADE THROUGH TODAY AND OVERNIGHT AS
THE NEXT SYSTEM APPROACHES. LIGHT SHOWERS OF SNOW OR FLURRIES WILL
BE POSSIBLE ACROSS THE REGION...ESPECIALLY IN THE NORTHEASTER MTNS
AND IN THE PANHANDLE. THIS INCLUDES THE KGEG...KSFF...KCOE...AND
KPUW TAF SITES. ALL TAF SITES WILL SEE CIGS DROPPING WITH CURRENT
CIGS ALREADY GOING MVFR AT THE AFOREMENTIONED TAF SITES...WITH IFR
CIGS POSSIBLE AFTER 12Z. VIS RESTRICTIONS WILL ACCOMPANY SNOW
SHOWERS...BUT SHOULD STAY ABOVE 2 MI FOR THE MOST PART AS HEAVIER
SNOWFALL WILL HOLD OFF UNTIL THE OVERNIGHT HOURS. HIGH CONFIDENCE IN
GENERAL TREND...BUT EXPECT AMENDMENTS AS TIMING MAY BE A LITTLE OFF
AND VIS WILL VARY DEPENDING ON PCPN INTENSITY. /SVH
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 20 16 30 27 30 22 / 40 70 80 90 90 50
COEUR D'ALENE 20 18 30 28 31 23 / 50 70 90 90 90 50
PULLMAN 23 20 29 28 32 24 / 30 40 50 90 90 70
LEWISTON 27 22 33 31 36 28 / 20 20 40 60 70 60
COLVILLE 18 14 29 28 30 23 / 40 80 90 80 80 30
SANDPOINT 17 15 26 26 27 23 / 50 80 90 90 90 50
KELLOGG 20 19 28 25 30 22 / 40 70 90 90 90 60
MOSES LAKE 18 15 27 22 31 18 / 20 40 50 50 50 20
WENATCHEE 17 15 26 24 30 22 / 20 60 50 30 30 20
OMAK 16 15 27 20 28 17 / 30 70 50 30 30 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WATCH FROM LATE TONIGHT THROUGH SATURDAY EVENING
CENTRAL PANHANDLE MOUNTAINS...COEUR D'ALENE AREA...IDAHO
PALOUSE...NORTHERN PANHANDLE.
WA...WINTER STORM WATCH FROM LATE TONIGHT THROUGH SATURDAY EVENING
NORTHEAST MOUNTAINS...SPOKANE AREA...WASHINGTON PALOUSE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 613 AM PST THU NOV 25 2010 IDZ001>004-WAZ033-036-037-261415- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-SPOKANE AREA- NORTHEAST MOUNTAINS- 613 AM PST THU NOV 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW ACCUMULATIONS WILL MAKE ROADWAYS A LITTLE SLICK. EXPECT SNOWFALL TO INTENSIFY THROUGH THE NIGHT WITH SLIGHTLY HIGHER ACCUMULATIONS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAVY SNOW ACCUMULATIONS ARE POSSIBLE OVERNIGHT THROUGH SATURDAY AS A PROLONGED PERIOD OF LIGHT TO MODERATE SNOW OCCURS. THIS WILL HAVE IMPACTS ON TRAVEL DURING THE THANKSGIVING HOLIDAY WEEKEND. ANOTHER STORM IS EXPECTED FOR MONDAY NIGHT INTO TUESDAY BRINGING A POTENTIAL WINTRY MIX OF PRECIPITATION TO THE AREA. IDZ026-027-WAZ031-032-034-035-038-041>044-261415- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- MOSES LAKE AREA-UPPER COLUMBIA BASIN-OKANOGAN HIGHLANDS- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- WATERVILLE PLATEAU- 613 AM PST THU NOV 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT EXPECT SNOWFALL TODAY AND TONIGHT WITH LIGHT ENOUGH ACCUMULATIONS TO MAKE TRAVEL ON ROADWAYS A LITTLE SLICK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES FOR MORE WINTER WEATHER WILL CONTINUE INTO THE WEEKEND. AT THIS TIME LIGHT TO MODERATE SNOW ACCUMULATIONS ARE EXPECTED. ANOTHER STORM IS EXPECTED FOR MONDAY NIGHT INTO TUESDAY BRINGING A POTENTIAL WINTRY MIX OF PRECIPITATION TO THE AREA.
The national radar mosaic for the moment the first event began.
2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2010Every state in 2010This day in weather historyWarnings in Washington, November 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 266153, 266154.